MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-006
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 8mm amplatzer septal occluder was selected for implant in a patient using a 9f amplatzer trevisio intravascular delivery system.The occluder was being used to treated a atrial septal defect.It was noted during procedure that the occluder a deformation when deployed.Echocardiography was used to confirm the deformation of the 8mm amplatzer septal occluder while it was inside the patient.There was contact with intracardiac structures during the deployment.The type of deformation observed was elongation.The decision was made to recaptured the occluder.The deformed occluder was retrieved from the patient prior to release from the delivery cable inside the patient.There were no bends or kinks observed in the delivery system.A replacement 18mm amplatzer cribriform occluder was prepared and successfully implanted using the same delivery system.The patient experienced no clinical signs or symptoms during or after the event, and there was no clinically significant delay in the procedure.The patient was discharged at the time of report.
 
Additional Manufacturer Narrative
An event of device deformity was reported.Use of the incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment are potential causes of the reported event.Information from the field indicated there were no bends or kinks observed in the delivery system.There was contact with intracardiac structures during the deployment.Please note that per the instructions for use, the recommended size delivery system for use with a 6 mm septal occluder is an 6f.A 9f sheath was used to deliver the device.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 6mm amplatzer septal occluder was selected for implant in a patient using a 9f amplatzer trevisio intravascular delivery system.The occluder was being used to treated a atrial septal defect.It was noted during procedure that the occluder a deformation when deployed.Echocardiography was used to confirm the deformation of the 8mm amplatzer septal occluder while it was inside the patient.There was contact with intracardiac structures during the deployment.The type of deformation observed was elongation.The decision was made to recaptured the occluder.The deformed occluder was retrieved from the patient prior to release from the delivery cable inside the patient.There were no bends or kinks observed in the delivery system.A replacement 18mm amplatzer cribriform occluder was prepared and successfully implanted using the same delivery system.The patient experienced no clinical signs or symptoms during or after the event, and there was no clinically significant delay in the procedure.The patient was discharged at the time of report.No additional information was provided.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22690520
Report Number2135147-2025-04298
Device Sequence Number15520833
Product Code MLV
UDI-Device Identifier00811806010038
UDI-Public(01)00811806010038(17)290831(10)10524658
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-006
Device Catalogue Number9-ASD-006
Device Lot Number10524658
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown